Diagnosed with pneumonia during treatment
I was put on Opdivo in April 2017, and received that infusion every 2 weeks. I did fine on it, with a few side effects, until Feb 2019. I started then with fever, shortness of breath, and coughing. I was diagnosed with pneumonia and was put on steroids and antibiotics.
I got better, but then in April I really went down. Still getting Opdivo at that time. My energy level sunk, low-grade fever every afternoon, short of breath. I was given several different antibiotics during this time, and nothing seemed to work.
Lung inflammation and stopping treatment
I continued this way, just no energy, feeling horrible. I received my last Opdivo infusion Sept 17, 2019. My oncologist sent me back to the pulmonologist. I really should have done this myself instead of continuing with my oncologist treating me, thinking pneumonia.
Scans showed inflammation in my lungs, but nothing seemed to help. They had mentioned a lung cleaning and a biopsy. Opdivo had been stopped, and my lung doctor put me on a 60mg prednisone daily for a few weeks, decreasing down, until I finished.
Finally, in November I began feeling like I had recovered. They said at a later time I would probably be put back on Opdivo or a comparable drug. They never gave it a name, other than some type inflammation, so I just called it a lung crud. Well, I did great until it hit again last month, March.
Symptoms came again
Fever each day, and short of breath. I called my pulmonologist and he phoned out prednisone again for several days. I finished those and felt better. March 25 fever came back, coughing, and short of breath. Scans were scheduled for Mar 30. I had those done, and inflammation showed again. Pulmonologist put me on a 42 day of prednisone, which I am still taking now. Feeling much better again.
It appears this is something that will continue every so often. I know now when it hits, I call my pulmonologist. They have said I will not be able to go back on the Opdivo or other drug. So, I just hope and pray the cancer won't come back, but doctor said chances are pretty good it will eventually return according to the medical records on it. Anyway, I wanted to inform anyone taking Opdivo that if they began having these type problems, they will be aware of these issues.
What is the most useful part of this online community?